Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 4, 2011, 6:29 PM MST for Graham County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 6:29 PM MST (01:29 UTC)
- Expired
- Jul 4, 2011, 7:00 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS55 KTWC 050129
SVRTWC
AZC009-050200-
/O.NEW.KTWC.SV.W.0014.110705T0129Z-110705T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
629 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 700 PM MST
* AT 620 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KLONDYKE WEST SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3272 11020 3271 11045 3305 11045 3305 11026
3288 11019
TIME...MOT...LOC 0129Z 038DEG 12KT 3286 11035
$$2 follow-up statements
759
WWUS55 KTWC 050142
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
642 PM MST MON JUL 4 2011
AZC009-050200-
/O.CON.KTWC.SV.W.0014.000000T0000Z-110705T0200Z/
GRAHAM AZ-
642 PM MST MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR WEST CENTRAL GRAHAM COUNTY...
AT 633 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KLONDYKE...MOVING WEST SOUTHWEST AT 15 MPH.
LAT...LON 3287 11026 3271 11029 3271 11045 3301 11044
3303 11043
TIME...MOT...LOC 0142Z 038DEG 12KT 3283 11038
$$396
WWUS55 KTWC 050155
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
655 PM MST MON JUL 4 2011
AZC009-050204-
/O.EXP.KTWC.SV.W.0014.000000T0000Z-110705T0200Z/
GRAHAM AZ-
655 PM MST MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAHAM COUNTY
WILL EXPIRE AT 700 PM MST...
DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS NEAR KLONDYKE HAD
WEAKENED BELOW SEVERE LIMITS. GUSTY WINDS TO 40 MPH WITH CONTINUE
FOR THE NEXT 15 MINUTES AS THE STORMS PUSH WEST INTO PINAL COUNTY.
LAT...LON 3287 11026 3271 11029 3271 11045 3301 11044
3303 11043
TIME...MOT...LOC 0154Z 038DEG 12KT 3280 11041
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:15 PM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 2:15 PM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST MON JUL 4 2011 .SYNOPSIS...DEEP MOISTURE AND A FAVORABLE FLOW WILL CONTINUE TO PROVIDE AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. SOME STORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. && .DISCUSSION...GETTING RATHER BUSY THIS AFTERNOON AS EXPECTED WITH STRONG STORMS GENERATING WET MICROBURSTS. HEAVY SCATTERED COVERAGE FOR MOST OF THE CWA...A BIT LESS NEAR THE NEW MEXICO BORDER...A BIT MORE WITH THE DEEPEST MOISTURE IN SANTA CRUZ AND PIMA COUNTIES. INITIAL DEVELOPMENT EAST AND SOUTH OF TUCSON WITH SCATTERED COVERAGE BEFORE TRIGGERS INITIATE MORE WIDESPREAD AND STRONGER CONVECTION ACROSS PIMA COUNTY THIS AFTERNOON PROBABLY ENHANCED BY OUTFLOWS. IN ADDITION...STRONG AND WIDESPREAD CONVECTION ACROSS NORTHERN SONORA IN MEXICO WILL CROSS MUCH OF THE SOUTHERN BORDER INTO PORTIONS OF COCHISE...SANTA CRUZ...AND PIMA COUNTIES INCLUDING AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL. THE ATMOSPHERE CAN ONLY DO SO MUCH...SO WE MIGHT SHUT DOWN EARLIER TONIGHT AFTER WHAT WILL PROBABLY BE A WIDESPREAD BUSY MID AFTERNOON TO EARLY EVENING. PRIME TIME WILL BE 22Z TO 03Z FOR THE GREATER TUCSON AREA...FOLLOWED BY OUTFLOWS PUSHING INTO THE LOWER DESERTS TONIGHT BUT LOOSING PUNCH AS THEY MOVE INTO BUSY AREAS OVER THE PAST 36 HOURS. AFTER THAT THE FLOW REMAINS GOOD FOR MOST OF OUR AREA. NEW MEXICO IS A LITTLE DRY SO OUR FAR EASTERN AREAS NEAR THE STATE LINE WILL SEE THE LEAST...BUT OVERALL BETWEEN IMPORTING ADDITIONAL MOISTURE FROM THE SOUTH AND RECIRCULATING WHAT WE NOW HAVE IN PLACE THE SUMMER THUNDERSTORM SEASON IS HERE. MEDIUM RANGE MODELS TRY DIG A TROUGH NEAR THE WEST COAST NEXT WEEKEND...THIS MIGHT NUDGE SOME OF THE MOISTURE OUT OF PORTIONS OF THE REST OF THE STATE BUT AS FOR SOUTHEAST ARIZONA WE SHOULD KEEP SOME STORMS AROUND UNTIL FURTHER NOTICE. && .AVIATION...SCT TSRA/SHRA WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. BEST CHANCE OF TSRA/SHRA OVER SANTA CRUZ..PIMA AND PINAL COUNTIES...AND THE WHITE MOUNTAINS WITH STORM MOVEMENT TOWARDS THE WNW AT 10 TO 15 KTS. VISIBILITIES NEAR TSRA 2-5 SM IN RAIN AT TIMES. TSRA CIGS BKN030-BKN050 WITH MOUNTAIN TOPS OBSCURED. WIND GUSTS OF 40-45 KTS VICINITY TSRA. STORMS WILL DECREASE AFTER 07Z TODAY WITH SKIES SLOWLY CLEARING. SURFACE WIND THRU 10-22Z MONDAY SLY/SELY 5-15 KTS. INCREASING LOW LEVEL MOISTURE AFTER 12Z MAY PRODUCE MVFR CIGS MAINLY AT KTUS AND KOLS THROUGH 15Z OR SO. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. EXPECTING SIMILAR ACTIVITY THROUGH THE REST OF THE WEEK WITH LATE MORNING SHOWERS AND THUNDERSTORMS PERSISTING INTO THE AFTERNOON AND EVENING HOURS. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS ALONG WITH LOCALIZED HEAVY RAIN. EAST TO SOUTHEAST WINDS SUBSIDING BY MIDNIGHT. A NORMAL DIURNAL WIND REGIME WILL THEN OCCUR DURING THE REST OF THE WEEK. DAYTIME TEMPERATURES MODERATING TODAY THROUGH TUESDAY DUE TO THE ABUNDANT MOISTURE IN THE AIR...THEN NEAR NORMAL DAYTIME TEMPERATURES DURING THE LATTER PART OF THE WEEK. MINIMUM HUMIDITY REMAINING ABOVE 15 PERCENT AT MOST LOCATIONS AS THE MONSOON NUDGES INTO THE SOUTHWEST. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 4, 11:27 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1127 AM MST MON JUL 4 2011 AZZ501>515-051830- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1127 AM MST MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTY OF MOISTURE FOR WETTER STORMS TODAY. INITIAL DEVELOPMENT OVER THE EASTERN MOUNTAINS WILL BE FOLLOWED BY MOVEMENT INTO SOME VALLEY LOCATIONS BY MID AFTERNOON. STORMS WILL MOVE SLOWER TODAY...TO THE WEST AT 5 TO 10 MPH. WITH SLOWER MOVEMENT AND EVEN MORE AVAILABLE MOISTURE EXPECT HEAVY RAINFALL WITH SOME STORMS...ALONG WITH STRONG GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EVERY DAY THIS WEEK MAINLY FROM LATE MORNING THROUGH EARLY EVENING. ALL OF THE THUNDERSTORMS WILL CONTAIN LIGHTNING AND PRODUCE STRONG GUSTY WINDS WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN. EVEN MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 4, 5:43 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
543 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NNW SAGUARO NATIONAL 32.22N 110.76W
07/04/2011 PIMA AZ NWS EMPLOYEE
TREE BLOWN DOWN ALONG WITH FLAT ROOF BLOWN OFF
&&
EVENT NUMBER TWC1100029
MOLLERELocal storm report, Jul 4, 5:44 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TUCSON AZ
544 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NNW SAGUARO NATIONAL 32.22N 110.76W
07/04/2011 PIMA AZ NWS EMPLOYEE
TREE BLOWN DOWN ALONG WITH FLAT ROOF BLOWN OFF
0515 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/04/2011 PIMA AZ BROADCAST MEDIA
POWER LINES DOWN PARK AND BROADWAY REPORTED BY LOCAL TV
WEATHERCASTER
0520 PM TSTM WND DMG 4 SW SOUTH TUCSON 32.15N 111.02W
07/04/2011 PIMA AZ TRAINED SPOTTER
ROOF BLOWN OFF A MANUFACTURED HOME...100 YRDS NW FROM
THE SPOTTERS HOME.
&&
EVENT NUMBER TWC1100029 TWC1100027 TWC1100028
MOLLERELocal storm report, Jul 4, 6:15 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/04/2011 PIMA AZ BROADCAST MEDIA
LOCAL TV NEWS MEDIA REPORTED A LARGE TREE DOWN ON AN
APARTMENT COMPLEX AT ST. MARYS AND INTERSTATE 10.
&&
EVENT NUMBER TWC1100030
MOLLERELocal storm report, Jul 4, 6:16 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TUCSON AZ
616 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/04/2011 PIMA AZ BROADCAST MEDIA
LOCAL TV NEWS MEDIA REPORTED A LARGE TREE DOWN ON AN
APARTMENT COMPLEX AT ST. MARYS AND INTERSTATE 10.
0500 PM TSTM WND DMG 3 NNW SAGUARO NATIONAL 32.22N 110.76W
07/04/2011 PIMA AZ NWS EMPLOYEE
TREE BLOWN DOWN ALONG WITH FLAT ROOF BLOWN OFF
0515 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/04/2011 PIMA AZ BROADCAST MEDIA
POWER LINES DOWN PARK AND BROADWAY REPORTED BY LOCAL TV
WEATHERCASTER
0520 PM TSTM WND DMG 4 SW SOUTH TUCSON 32.15N 111.02W
07/04/2011 PIMA AZ TRAINED SPOTTER
ROOF BLOWN OFF A MANUFACTURED HOME...100 YRDS NW FROM
THE SPOTTERS HOME.
&&
EVENT NUMBER TWC1100030 TWC1100029 TWC1100027 TWC1100028
MOLLERELocal storm report, Jul 4, 6:23 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
623 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/04/2011 PIMA AZ BROADCAST MEDIA
LOCAL TV NEWS MEDIA REPORTED A LARGE TREE DOWNED ON A
CAR AT BROADWAY AND CRAYCROFT.
&&
EVENT NUMBER TWC1100032
MOLLERELocal storm report, Jul 4, 6:24 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 NNE VAIL 32.08N 110.69W
07/04/2011 PIMA AZ NWS EMPLOYEE
PANTANO WASH NR HOUGHTON
&&
EVENT NUMBER TWC1100033
GLUECKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:08 PM MST | Areal Flood Advisory | TWC | Pinal | 112 min |
| Jul 4, 7:58 PM MST | Special Weather Statement | TWC | Pinal | 62 min |
| Jul 5, 12:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 5, 12:52 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jul 5, 1:15 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 5, 1:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 5, 1:54 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Jul 5, 2:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 53 min |
| Jul 5, 2:41 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 94 min |
| Jul 5, 2:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jul 5, 2:59 PM MST | Special Weather Statement | TWC | Graham | 46 min |
| Jul 5, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Jul 5, 4:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 42 min |
| Jul 5, 4:36 PM MST | Severe Thunderstorm Warning | TWC | Pima | 54 min |
| Jul 5, 4:46 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 119 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.